The Michigan Mathematical Journal

Noncommutative resolutions and rational singularities

J. T. Stafford and M. Van den Bergh

Full-text: Open access

Article information

Michigan Math. J., Volume 57 (2008), 659-674.

First available in Project Euclid: 8 September 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14A22: Noncommutative algebraic geometry [See also 16S38] 14E15: Global theory and resolution of singularities [See also 14B05, 32S20, 32S45] 16S38: Rings arising from non-commutative algebraic geometry [See also 14A22]
Secondary: 18G20: Homological dimension [See also 13D05, 16E10]


Stafford, J. T.; Van den Bergh, M. Noncommutative resolutions and rational singularities. Michigan Math. J. 57 (2008), 659--674. doi:10.1307/mmj/1220879430.

Export citation


  • M. Artin, Wildly ramified $\Bbb Z/2$ actions in dimension two, Proc. Amer. Math. Soc. 52 (1975), 60--64.
  • R. Bezrukavnikov, Noncommutative counterparts of the Springer resolution, Proceedings of the International Congress of Mathematicians, vol. II, pp. 1119--1144, European Mathematical Society, Zürich, 2006.
  • R. Bezrukavnikov and D. B. Kaledin, McKay equivalence for symplectic resolutions of quotient singularities, Tr. Mat. Inst. Steklova 246 (2004), 20--42.
  • A. I. Bondal and D. O. Orlov, Derived categories of coherent sheaves, Proceedings of the International Congress of Mathematicians (Beijing, 2002), vol. II, pp. 47--56, Higher Education Press, Beijing, 2002.
  • ------, Semi-orthogonal decompositions for algebraic varieties, preprint, math.AG/950601.
  • J. F. Boutot, Singularités rationelles et quotients par les groupes réductifs, Invent. Math. 88 (1987), 65--68.
  • A. Braun, On symmetric, smooth and Calabi--Yau algebras, J. Algebra 317 (2007), 519--533.
  • T. Bridgeland, Flops and derived categories, Invent. Math. 147 (2002), 613--632.
  • K. A. Brown and C. R. Hajarnavis, Homologically homogeneous rings, Trans. Amer. Math. Soc. 281 (1984), 197--208.
  • K. A. Brown, C. R. Hajarnavis, and A. B. MacEacharn, Rings of finite global dimension integral over their centres, Comm. Algebra 11 (1983), 67--93.
  • R.-O. Buchweitz, G. Leuschke, and M. Van den Bergh, Noncommutative desingularization of the generic determinant, in preparation.
  • H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, NJ, 1956.
  • J.-C. Chen, Flops and equivalences of derived categories for threefolds with only terminal Gorenstein singularities, J. Differential Geom. 61 (2002), 227--261.
  • C. W. Curtis and I. Reiner, Methods of representation theory I. With applications to finite groups and orders, Wiley, New York, 1981.
  • K. De Naeghel and M. Van den Bergh, Ideal classes of three dimensional Artin--Schelter regular algebras, J. Algebra 283 (2005), 399--429.
  • R. M. Fossum, The Noetherian different of projective orders, Bull. Amer. Math. Soc. 72 (1966), 898--900.
  • V. Ginzburg, Calabi--Yau algebras, preprint, math.AG/0612139.
  • O. Iyama and I. Reiten, Fomin--Zelevinsky mutation and tilting modules over Calabi--Yau algebras, preprint, math.RT/0605136.
  • D. Kaledin, On crepant resolutions of symplectic quotient singularities, Selecta Math. (N.S.) 9 (2003), 529--555.
  • ------, Derived equivalences by quantization, preprint, math.AG/0504584.
  • Y. Kawamata, $D$-equivalence and $K$-equivalence, J. Differential Geom. 61 (2002), 147--171.
  • D. S. Keeler, D. Rogalski, and J. T. Stafford, Naï ve noncommutative blowing up, Duke Math. J. 126 (2005), 491--546.
  • G. Kempf, F. Knudsen, D. Mumford, and B. Saint-Donat, Toroidal embeddings I, Lecture Notes in Math., 339, Springer-Verlag, Berlin, 1973.
  • F. Knop, Der kanonische Modul eines Invariantenrings, J. Algebra 127 (1989), 40--54.
  • J. Kollár and S. Mori, Birational geometry of algebraic varieties, Cambridge Tracts in Math., 134, Cambridge Univ. Press, Cambridge, 1998.
  • L. Le Bruyn, M. Van den Bergh, and F. Van Oystaeyen, Graded orders, Birkhäuser, Boston, 1988.
  • J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, Wiley, Chichester, 1987.
  • E. Nauwelaerts and F. Van Oystaeyen, Finite generalized crossed products over tame and maximal orders, J. Algebra 101 (1986), 61--68.
  • J. Rainwater, Global dimension of fully bounded noetherian rings, Comm. Algebra 15 (1987), 2143--2156.
  • I. Reiner, Maximal orders, London Math. Soc. Monogr. (N.S.), 5, Academic Press, London, 1975.
  • L. Silver, Tame orders, tame ramification and Galois cohomology, Illinois J. Math. 12 (1968), 7--34.
  • J. T. Stafford and J. J. Zhang, Homological properties of (graded) Noetherian PI rings, J. Algebra 168 (1994), 988--1026.
  • M. Van den Bergh, Existence theorems for dualizing complexes over noncommutative graded and filtered rings, J. Algebra 195 (1997), 662--679.
  • ------, Noncommutative crepant resolutions, The legacy of Niels Henrik Abel, pp. 749--770, Springer-Verlag, Berlin, 2004.
  • ------, Three dimensional flops and noncommutative rings, Duke Math. J. 122 (2004), 423--455.
  • A. Yekutieli, Dualizing complexes over noncommutative graded algebras, J. Algebra 153 (1992), 41--84.
  • ------, Dualizing complexes, Morita equivalence and the derived Picard group of a ring, J. London Math. Soc. (2) 60 (1999), 723--746.
  • A. Yekutieli and J. J. Zhang, Rings with Auslander dualizing complexes, J. Algebra 213 (1999), 1--51.
  • ------, Residue complexes over noncommutative rings, J. Algebra 259 (2003), 451--493.